Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 188, NWS Pueblo, CO

August 26, 20095 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 26, 2009, 5:42 PM MDT for 5 counties in Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2009, 5:42 PM MDT (23:42 UTC)
Expired
Aug 26, 2009, 6:45 PM MDT
In force
63 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 5:55 PM MDTHAIL 0.756 W Neegronda Reservoir, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 535 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
535 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 262342
SVRPUB
COC011-025-061-089-099-270045-
/O.NEW.KPUB.SV.W.0188.090826T2342Z-090827T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT WED AUG 26 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENT COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...
  EASTERN OTERO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES LA JUNTA...
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 645 PM MDT...

* AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF SWEETWATER
  RESERVOIR TO 5 MILES SOUTH OF ROCKY FORD...OR ALONG A LINE
  EXTENDING FROM 25 MILES NORTHWEST OF LAMAR TO 9 MILES WEST OF LA
  JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA.
  SWEETWATER RESERVOIR.
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  LAS ANIMAS.
  WILEY.
  QUEENS RESERVOIR.
  MCCLAVE.
  JOHN MARTIN RESERVOIR.
  HIGBEE.
  HASTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3821 10248 3765 10351 3801 10384 3837 10342
      3853 10280
TIME...MOT...LOC 2342Z 322DEG 10KT 3840 10282 3799 10370

$$
4 follow-up statements
000 
WWUS55 KPUB 270006
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
606 PM MDT WED AUG 26 2009

COC025-270015-
/O.CAN.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
CROWLEY CO-
606 PM MDT WED AUG 26 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN CROWLEY COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3792 10374 3827 10330 3827 10311 3845 10272
      3821 10248 3765 10351
TIME...MOT...LOC 0005Z 322DEG 10KT 3829 10280 3816 10332
          3790 10364

$$

COC011-061-089-099-270045-
/O.CON.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
606 PM MDT WED AUG 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHERN BENT...NORTHWESTERN PROWERS AND
EASTERN OTERO COUNTIES...

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM NEEGRONDA RESERVOIR TO 9
MILES NORTHWEST OF LAS ANIMAS TO 8 MILES SOUTHWEST OF LA JUNTA...OR
ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF LAMAR TO 17 MILES
NORTHEAST OF LA JUNTA TO 8 MILES SOUTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 10 MPH.

HAIL THE SIZE OF PENNIES WAS REPORTED NEAR NEEGRONDA RESERVOIR IN 
KIOWA COUNTY AT 555 PM.

LOCATIONS IMPACTED INCLUDE...
  NEEGRONDA RESERVOIR.
  QUEENS RESERVOIR.
  FORT LYON.
  WILEY.
  MCCLAVE.
  LAS ANIMAS.
  JOHN MARTIN RESERVOIR.
  HIGBEE.
  HASTY.
  CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3792 10374 3827 10330 3827 10311 3845 10272
      3821 10248 3765 10351
TIME...MOT...LOC 0005Z 322DEG 10KT 3829 10280 3816 10332
          3790 10364

$$
000 
WWUS55 KPUB 270018
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
618 PM MDT WED AUG 26 2009

COC011-061-089-099-270045-
/O.CON.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
618 PM MDT WED AUG 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHERN BENT...NORTHWESTERN PROWERS AND
SOUTHEASTERN OTERO COUNTIES...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM NEEGRONDA RESERVOIR TO 6
MILES NORTHWEST OF LAS ANIMAS TO 12 MILES NORTHWEST OF HIGBEE...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF LAMAR TO 17 MILES
NORTHEAST OF LA JUNTA TO 8 MILES SOUTHWEST OF LA JUNTA...AND WAS
MOVING TOWARD THE SOUTHEAST AT 10 MPH.

THE MOST INTENSE PART OF THIS LINE OF STORMS WAS LOCATED OVER 
NORTHEAST BENT COUNTY AND SOUTHEAST OTERO COUNTY. 

LOCATIONS IMPACTED INCLUDE...
  QUEENS RESERVOIR.
  FORT LYON.
  WILEY.
  MCCLAVE.
  LAS ANIMAS.
  JOHN MARTIN RESERVOIR.
  HIGBEE.
  HASTY.
  CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3787 10369 3827 10315 3826 10289 3845 10272
      3821 10248 3765 10351
TIME...MOT...LOC 0017Z 322DEG 10KT 3826 10277 3813 10329
          3787 10361

$$
000 
WWUS55 KPUB 270031
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
631 PM MDT WED AUG 26 2009

COC011-061-089-099-270045-
/O.CON.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
631 PM MDT WED AUG 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL KIOWA...NORTHERN BENT...NORTHWESTERN PROWERS AND
SOUTHEASTERN OTERO COUNTIES...

AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM NEEGRONDA RESERVOIR TO LAS
ANIMAS TO 9 MILES NORTHWEST OF HIGBEE...OR ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF LAMAR TO 17 MILES NORTHEAST OF LA JUNTA TO
10 MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT
10 MPH.

THE MOST INTENSE PART OF THIS LINE OF STORMS WAS LOCATED OVER 
SOUTHEAST OTERO COUNTY...JUST NORTHWEST OF THE TOWN OF HIGBEE. 

LOCATIONS IMPACTED INCLUDE...
  FORT LYON.
  WILEY.
  MCCLAVE.
  LAS ANIMAS.
  JOHN MARTIN RESERVOIR.
  HIGBEE.
  HASTY.
  CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3782 10364 3817 10321 3813 10299 3840 10267
      3821 10248 3765 10351
TIME...MOT...LOC 0030Z 322DEG 10KT 3823 10274 3810 10326
          3784 10358

$$
000 
WWUS55 KPUB 270041
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
641 PM MDT WED AUG 26 2009

COC011-061-089-099-270051-
/O.EXP.KPUB.SV.W.0188.000000T0000Z-090827T0045Z/
OTERO CO-PROWERS CO-BENT CO-KIOWA CO-
641 PM MDT WED AUG 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA...NORTHERN
BENT...NORTHWESTERN PROWERS AND SOUTHEASTERN OTERO COUNTIES EXPIRES
AT 645 PM MDT...

HEAVY RAIN...HAIL THE SIZE OF PENNIES...WIND GUSTS TO 50 MPH AND 
DANGEROUS LIGHTNING WILL REMAIN IN THE AREA THROUGH 715 PM.

LAT...LON 3782 10364 3817 10321 3813 10299 3840 10267
      3821 10248 3765 10351
TIME...MOT...LOC 0041Z 322DEG 10KT 3820 10273 3796 10310
          3772 10355

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:55 PM MDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 26, 2:55 PM MDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT WED AUG 26 2009

.SHORT TERM...
(TONIGHT AND THURSDAY)

AN UPR RIDGE WL BE CENTERED OVR UT TONIGHT AND THU...BUILDING A
LITTLE OVR THE FORECAST AREA DURING THIS TIME.  AFTER SOME EVENING
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WE SHOULD SEE
DECREASING CLOUD COVER. ON THURSDAY THE TAIL END OF AN UPR TROF WL
BRUSH ERN PORTIONS OF THE FORECAST AREA THE FIRST PART OF THE
DAY...AND WHILE THE NAM IS DRY...THE GFS SHOWS SOME PCPN ALONG THE
CO AND KS BORDER. HAVE DECIDED TO KEEP THE FORECAST DRY DURING THIS
TIME FRAME. THERE WL BE NORTHERLY FLOW ALOFT OVR THE STATE
THURSDAY...AND IT WL BE DRIER OVR THE AREA.  THE PV LOBE WL CONTINUE
AFFECTING SRN PORTIONS OF THE FORECAST AREA THRU THE AFTERNOON THU.
ALSO...THE NAM HAS BEEN CONSISTENT THE LAST FEW DAYS...KEEPING A BIT
OF MSTR OVR SRN PORTIONS OF THE CWA...AND IN DEVELOPING PCPN FOR THE
AFTERNOON HOURS IN THIS AREA.  THE NAM AND THE GFS KEEP THE REST OF
THE FORECAST AREA DRY...HOWEVER I WL STILL KEEP SOME ISOLD POPS IN
THE FORECAST FOR MUCH OF THE CWA.  CAPE VALUES THU AFTERNOON ARE
ONLY A FEW HUNDRED J/KG OVR NRN PORTIONS OF THE CWA...WITH THE
HIGHEST VALUES BEING OVR THE FAR SE COUNTIES WHERE THE NAM12 SHOWS
1200-1400 J/KG WITH DEW POINTS IN THE LOWER TO MID 50S. WL HAVE
RELATIVELY WEAK 0-6KM BULK SHEAR VALUES OF 15 TO 25 KTS. MAIN
THREATS FROM STORMS ON THU WL MAINLY BE GUSTY WINDS. TEMPS THU
SHOULD BE AROUND NORMAL...WL STAY ON THE LOW SIDE OF GUIDANCE.

.LONG TERM...
(THURSDAY NIGHT THROUGH NEXT WEDNESDAY)

ISOLATED TSRA POSSIBLE THU EVENING AS WEAK UPPER WAVE CROSSES THE
AREA...THOUGH BEST MOISTURE IS LIMITED TO SOUTHERN PORTIONS OF THE
SANGRES AND ALONG THE RATON MESA. DRIER AIR SHOULD THEN SPREAD
OVER MUCH OF THE AREA FRIDAY AND FRIDAY EVENING...WITH NORTHERLY
FLOW AT THE SURFACE AND ALOFT LIMITING CONVECTION TO JUST SOME VERY
ISOLATED STORMS OVER THE MOUNTAINS LATE IN THE DAY. GUIDANCE
MAXES FOR FRIDAY...ESPECIALLY MAV...LOOK TOO WARM GIVEN NORTHERLY
FLOW AND 700 MB COLD ADVECTION...SO SHADED TOWARD THE COOLER MET
NUMBERS. COOLER AIR CONTINUES TO FILTER SOUTH ON SATURDAY...WITH
SURFACE WINDS GRADUALLY BECOMING SOUTHEASTERLY BY AFTERNOON.
RATHER MODEST LOW LEVEL MOISTURE BEGINS TO RETURN TO THE EASTERN
MOUNTAINS AND PLAINS...WITH DEWPOINTS ONLY IN THE 40S MOST
LOCATIONS. SHOULD BE ENOUGH LIFT/INSTABILITY TO SPARK A FEW STORMS
OVER THE EASTERN MOUNTAINS...DRIFTING ON TO THE PLAINS BY
EVENING...THOUGH COVERAGE WILL REMAIN FAIRLY SPARSE. GUIDANCE MAX
TEMPS LOOK TOO WARM ONCE AGAIN...AND WILL UNDERCUT BY A FEW
DEGREES. DEEPER MOISTURE SLOSHES WESTWARD SUNDAY AS LOW LEVEL
UPSLOPE DEEPENS/STRENGTHENS...WITH BETTER COVERAGE OF TSRA OVER
THE EASTERN MOUNTAINS AND PLAINS SUN AFTERNOON AND EVENING. FOCUS
MAY SHIFT WESTWARD MON AS UPPER RIDGE AXIS DRIFTS EAST OF THE
AREA...ALLOWING A WEAK TAP OF SUBTROPICAL MOISTURE TO RETURN. OVER
THE PLAINS...FORECAST HINGES ON THE STRENGTH OF THE NORTHERN
ROCKIES UPPER LOW...WITH GFS LOOKING A LITTLE DEEPER AND FARTHER
SOUTH THAN ECMWF. TREND TOWARD A STRONGER SYSTEM MIGHT TEND TO DRY
OUT PARTS OF THE EASTERN MOUNTAINS AND PLAINS...AS FALLING
PRESSURE OVER THE PLAINS INDUCES AT LEAST SOME WEAK DOWNSLOPE
FLOW. FOR NOW...RATHER GENERIC LATE SUMMER FORECAST IN
PLACE...WITH AT LEAST ISOLATED POPS IN THE GRIDS EACH DAY...WHILE
TEMPERATURES REMAIN AROUND SEASONAL NORMALS.  --PETERSEN

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT THE THREE TAF
SITES...HOWEVER IT IS POSSIBLE THAT A THUNDERSTORM OR TWO AT KCOS
AND KPUB COULD BRING CIGS AND VSBY INTO THE MVFR CATEGORY THIS
EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

28/10
Hazardous weather outlook, Aug 26, 6:40 AM MDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
640 AM MDT WED AUG 26 2009

COZ058>089-093>099-271245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
640 AM MDT WED AUG 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA...WITH THE BEST
COVERAGE OF STORMS EXPECTED ACROSS THE EASTERN MOUNTAINS AND PLAINS.
ANY STORMS THAT DEVELOP WILL DIMINISH ACROSS THE AREA LATE THIS
EVENING WITH CLEARING SKIES OVERNIGHT. THE MAIN THREATS FROM STORMS
WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL AND GUSTY
WINDS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...ESPECIALLY ACROSS THE MOUNTAIN AREAS. THE MAIN THREAT
WITH THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...ALONG WITH LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO
40 MPH. HOWEVER...ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE
SOUTHEAST PLAINS SUNDAY THROUGH TUESDAY WHERE HAIL UP TO 3/4 INCH IN
DIAMETER AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

23/31

In the hours before

Special weather statement, Aug 26, 3:10 PM MDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT WED AUG 26 2009

COZ084-085-262145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
310 PM MDT WED AUG 26 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SCHRIEVER AFB...OR 20 MILES
SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRUCKTON.

PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 26, 3:36 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT WED AUG 26 2009

COZ085-262200-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-
336 PM MDT WED AUG 26 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF TRUCKTON...AND ANOTHER
STRONG STORM 5 MILES NORTHWEST OF TRUCKTON...MOVING TOWARD THE
SOUTHEAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EAST CENTRAL EL
PASO COUNTY...INCLUDING TRUCKTON.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.  RAINFALL RATES OF UP TO 2 INCHES PER HOUR CAN BE EXPECTED.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 26, 4:29 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
429 PM MDT WED AUG 26 2009

COZ095-262300-
WESTERN KIOWA COUNTY-
429 PM MDT WED AUG 26 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO

AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF HASWELL...OR 50 MILES NORTHWEST
OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 26, 4:48 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT WED AUG 26 2009

COZ086-089-093-262315-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND
VICINITY/PUEBLO COUNTY BELOW 6300 FT-
448 PM MDT WED AUG 26 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  NORTHERN OTERO COUNTY IN SOUTHEAST COLORADO
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF CROWLEY...OR 32
MILES NORTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST
AT 20 MPH.

OTHER STRONG STORMS WERE NOTED OVER EASTERN PUEBLO COUNTY AND OVER
ORDWAY. THIS ACTIVITY WAS ALSO MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWINK.
  SUGAR CITY.
  ROCKY FORD.
  ORDWAY.
  OLNEY SPRINGS.
  MANZANOLA.
  FOWLER.
  CROWLEY.
  CHERAW.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 26, 4:59 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
459 PM MDT WED AUG 26 2009

COZ095-097-262330-
LAS ANIMAS VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
459 PM MDT WED AUG 26 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME NORTH CENTRAL BENT COUNTY IN SOUTHEAST COLORADO
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HASWELL...OR 40 MILES
NORTHWEST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 26, 5:18 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT WED AUG 26 2009

COZ086-089-093-095>097-262345-
CROWLEY COUNTY-EASTERN KIOWA COUNTY-LA JUNTA VICINITY/OTERO
COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-PUEBLO AND VICINITY/PUEBLO
COUNTY BELOW 6300 FT-WESTERN KIOWA COUNTY-
518 PM MDT WED AUG 26 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO
  SOUTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...LA JUNTA.
  SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR EADS IN KIOWA
COUNTY WEST SOUTHWEST INTO EASTERN PUEBLO COUNTY.

AT 513 PM...THE STRONGEST STORMS WERE ABOUT 10 MILES WEST OF
EADS...NEAR ARLINGTON...JUST EAST OF MANZANOLA...AND OVER RURAL
AREAS OF EASTERN PUEBLO COUNTY.

STRONG STORMS WILL MOVE ACROSS THE LA JUNTA AREA BETWEEN 530 PM AND
600 PM THIS EVENING.

THE ACTIVITY WAS MOVING SOUTHEAST AT 10 TO 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TIMPAS.
  SWINK.
  SWEETWATER RESERVOIR.
  NEENOSHE RESERVOIR.
  NEEGRONDA RESERVOIR.
  LAS ANIMAS.
  LA JUNTA.
  HASWELL.
  FORT LYON.
  EADS.
  CHERAW.
  ARLINGTON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:36 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 26, 3:01 PM MDTAreal Flood AdvisoryPUBEl Paso48 min
Aug 26, 5:50 PM MDTAreal Flood AdvisoryPUBBent, Crowley, Kiowa, Las Animas, Otero, Prowers and 1 more94 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.